AMS Bookstore LOGO amslogo
Return to List

AMS TextbooksAMS Applications-related Books

Selected Topics in Discrete Mathematics: Proceedings of the Moscow Discrete Mathematics Seminar, 1972-1990
Edited by: A. K. Kelmans
SEARCH THIS BOOK:

American Mathematical Society Translations--Series 2
1994; 221 pp; hardcover
Volume: 158
ISBN-10: 0-8218-7509-4
ISBN-13: 978-0-8218-7509-4
List Price: US$96
Member Price: US$76.80
Order Code: TRANS2/158
[Add Item]

This is a collection of translations of a variety of papers on discrete mathematics by members of the Moscow Seminar on Discrete Mathematics. This seminar, begun in 1972, was marked by active participation and intellectual ferment. Mathematicians in the USSR often encountered difficulties in publishing, so many interesting results in discrete mathematics remained unknown in the West for some years, and some are unknown even to the present day. To help fill this communication gap, this collection offers papers that were obscurely published and very hard to find. Among the topics covered here are: graph theory, network flow and multicommodity flow, linear programming and combinatorial optimization, matroid theory and submodular systems, matrix theory and combinatorics, parallel computing, complexity of algorithms, random graphs and statistical mechanics, coding theory, and algebraic combinatorics and group theory.

Readership

Research mathematicians.

Table of Contents

  • L. G. Babat -- Approximate evaluation of a linear function at the vertices of the unit \(n\)-dimensional cube
  • L. G. Babat -- On the growth of coefficients in an integral linear aggregation
  • B. V. Cherkasskiĭ -- A fast algorithm for constructing a maximum flow through a network
  • V. P. Grishukhin -- On the extremality of the rank function of a connected semimodular lattice
  • V. P. Grishukhin -- On polynomial solvability conditions for the simplest plant location problem
  • A. V. Karzanov -- Minimal mean weight cuts and cycles in directed graphs
  • A. V. Karzanov -- An algorithm for determining a maximum packing of odd-terminus cuts, and its applications
  • A. V. Karzanov -- Maximum- and minimum-cost multicommodity flow problems having unbounded fractionality
  • A. V. Karzanov -- On a class of maximum multicommodity flow problems with integer optimal solutions
  • A. K. Kelmans -- On edge mappings of graphs preserving subgraphs of a given type
  • A. K. Kelmans -- On edge semi-isomorphisms of graphs induced by their isomorphisms
  • A. K. Kelmans -- Constructions of cubic bipartite 3-connected graphs without Hamiltonian cycles
  • A. K. Kelmans -- Nonseparating circuits and the planarity of graph-cells
  • A. K. Kelmans and V. P. Polesskiĭ -- Extremal sets and covering and packing problems in matroids
  • E. V. Kendys, V. M. Makarov, A. R. Rubinov, and E. M. Tishkin -- Optimal distribution sorting
  • P. A. Pevzner -- Branching packing in weighted graphs
  • P. A. Pevzner -- Non-3-crossing families and multicommodity flows
  • A. D. Vaĭnshteĭn -- The vector shortest path problem in the \(l_\infty\)-norm
  • A. D. Vaĭnshteĭn -- Lower performance bounds for on-line algorithms in the simple two-dimensional rectangle packing problems
Powered by MathJax

  AMS Home | Comments: webmaster@ams.org
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia